Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 306, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 5, 2000, 11:06 PM CDT for Bienville Parish, Webster Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 5, 2000, 11:06 PM CDT (04:06 UTC)
- Expired
- Oct 6, 2000, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bienville Parish, LA, Webster Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 11:30 PM CDT | Hail 1.75 | Heflin, LA | Golfball sized hail fell for 20 minutes completely covering the ground and stripping vegetation. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 060412
SVRSHV
LAC013-119-060500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 PM CDT THU OCT 5 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN LOUISIANA
WEBSTER PARISH IN LOUISIANA
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF
SIBLEY...OR ABOUT 12 MILES SOUTH OF MINDEN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEFLIN AROUND 1117 PM IN WEBSTER PARISH
ALONG HIGHWAY 371 ABOUT 5 MILES NORTH OF RINGGOLD
IN BIENVILLE PARISH AROUND 1120 PM CDT.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN
DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN LOUISIANA
WrEBSTER PARISH IN LOUISIANA
UNTIL MIDNIGHT CDT.
LAT...LON 3247 9343 3237 9339 3226 9340 3226 9279
3244 9279 3243 9288 3257 9289 3259 9318
3270 9319 3270 9324 3277 9324 3278 9343What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:00 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 5, 9:00 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU OCT 5 2000 THINGS CALMING DOWN NOW AFTER LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MOVED UP FROM SOUTHEAST TEXAS AND CENTRAL LOUISIANA AND INTO THE CWA. SOME STORMS BECAME SEVERE AS THEY DEVELOPED BEHIND A NORTH MOVING OUTFLOW BOUNDARY IN NORTH CENTRAL LOUISIANA. LATEST SURFACE ANALYSIS SHOWS ANTICIPATED COLD FRONT EXTENDING FROM HUGO OKLAHOMA TO NEAR MENA AND SEARCY ARKANSAS. WILL KEEP HIGH RAIN CHANCES FOR I-20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. WILL NEED TO CHANGE WORDING TO MAINLY AFTER MIDNIGHT FOR THE AREAS NORTH OF INTERSTATE 20 BUT KEEP HIGH RAIN CHANCES AS LARGE AREA OF SH OWERS AND THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS SHOULD MOVE SOUTH INTO NORTHERN SECTIONS AROUND MIDNIGHT OR LATER. 09 .SHV...NONE.
In the hours before
Local storm report, Oct 5, 9:30 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM RUSTON LA 1.00 INCH HAIL
10/05/00 LINCOLN
0755 PM DOWNSVILLE LA WIND DAMAGE
10/05/00 UNION LAW ENFORCEMENT
REPORTED TREE LIMBS FELL
ON POWER LINES...ESTIMATED
60 MPH.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 58 min |
| Oct 5, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.